Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 8, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Aug 26, 2025, 2:30 PM PDT for Nevada County, Sierra County, California; Washoe County, Nevada. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2025, 2:30 PM PDT (21:30 UTC)
- Expired
- Aug 26, 2025, 5:47 PM PDT
- In force
- 3 hr
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Nevada County, CA, Sierra County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 58 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 4:40 PM PDT | FLASH FLOOD | 1 Wsw Floriston, CA | Water in roadway and starting to flood. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
862
WGUS55 KREV 262130
FFWREV
CAC057-091-NVC031-270000-
/O.NEW.KREV.FF.W.0008.250826T2130Z-250827T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Reno NV
230 PM PDT Tue Aug 26 2025
The National Weather Service in Reno has issued a
* Flash Flood Warning for...
Nevada County in northern California...
Sierra County in northern California...
Southern Washoe County in western Nevada...
* Until 500 PM PDT.
* At 230 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. The expected rainfall rate is
0.5 to 1 inch in 1 hour. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Floriston, Verdi and Verdi-Mogul.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3952 11999 3942 11999 3937 12003 3942 12007
3949 12005
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
CM3 follow-up statements
726
WGUS75 KREV 262238
FFSREV
Flash Flood Statement
National Weather Service Reno NV
338 PM PDT Tue Aug 26 2025
CAC057-091-NVC031-270000-
/O.CON.KREV.FF.W.0008.000000T0000Z-250827T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nevada CA-Sierra CA-Washoe NV-
338 PM PDT Tue Aug 26 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON FOR NEVADA, SIERRA AND SOUTHERN WASHOE COUNTIES...
At 338 PM PDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
0.5 and 1 inch of rain has fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Floriston, Verdi and Verdi-Mogul.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3952 11999 3942 11999 3937 12003 3942 12007
3949 12005
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
CM363
WGUS55 KREV 262344
FFWREV
CAC057-091-NVC031-270100-
/O.EXT.KREV.FF.W.0008.000000T0000Z-250827T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Reno NV
444 PM PDT Tue Aug 26 2025
The National Weather Service in Reno has extended the
* Flash Flood Warning for...
Nevada County in northern California...
Sierra County in northern California...
Southern Washoe County in western Nevada...
* Until 600 PM PDT.
* At 444 PM PDT, Local law enforcement reported debris and flooding
along Interstate 80 due to heavy rain across the warned area.
Between 1 and 1.5 inches of rain have fallen. Flash flooding is
already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Floriston, Verdi and Verdi-Mogul.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3952 11999 3942 11999 3937 12003 3942 12007
3949 12005
FLASH FLOOD...OBSERVED
$$
CM821
WGUS75 KREV 270047
FFSREV
Flash Flood Statement
National Weather Service Reno NV
547 PM PDT Tue Aug 26 2025
CAC057-091-NVC031-270057-
/O.CAN.KREV.FF.W.0008.000000T0000Z-250827T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nevada CA-Sierra CA-Washoe NV-
547 PM PDT Tue Aug 26 2025
...FLASH FLOOD WARNING IS CANCELLED FOR NEVADA, SIERRA AND SOUTHERN
WASHOE COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 900 PM PDT for portions of
California and western Nevada.
&&
LAT...LON 3952 11999 3942 11999 3937 12003 3942 12007
3949 12005
$$
CMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 11:33 AM PDT, 2 hours 57 minutes earlier. Its key messages:
- * Slow-moving, wet thunderstorms continue to bring an elevated risk of flash flooding through this evening, especially over urban areas and burn scars. * Additional showers and storms are expected Wednesday, but a drying trend will reduce thunderstorm activity Thursday onward. * Cooler temperatures persist until warming settles in later this week.
Area forecast discussion, Aug 26, 11:33 AM PDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Reno NV 1133 AM PDT Tue Aug 26 2025 .KEY MESSAGES... * Slow-moving, wet thunderstorms continue to bring an elevated risk of flash flooding through this evening, especially over urban areas and burn scars. * Additional showers and storms are expected Wednesday, but a drying trend will reduce thunderstorm activity Thursday onward. * Cooler temperatures persist until warming settles in later this week. && .DISCUSSION... Deep monsoonal moisture combined with sufficient afternoon heating will provide another round of thunderstorms today. A handful of showers and thunderstorms are already kicking up along the western periphery of an expansive cloud deck that covers much of the Basin and Range. Primary risk with storms today will be flash flooding, but we can't rule out small hail, strong gusty winds, and of course lightning concerns remain as well. Flash Flood Concerns: A flash flood watch has been issued for much of the Sierra and northeastern California today and will be in effect from noon to 9pm. Heavy rain this week may have saturated the ground for many mountain locations in the Sierra with rain amounts 1 to 3 inches. Any additional rainfall will be quick to run off due to the already saturated soils, especially for burn areas. Timing: With the widespread cloud deck across the Basin and Range areas, mostly east of Highway 395, thunderstorm development will be delayed until more clearing occurs. West of that periphery, a handful of storms are already firing with showers near Hawthorne and over/near Mt Rose Summit. The most widespread activity will kick off between 1p-3p for western Nevada and spread eastward into the Basin and Range between 2p-8p. Outflows may propagate and kick off storms well past 8p tonight, especially across western NV, with some simulations holding onto showers for along and south of I80 through early Wednesday morning. Wednesday Weather: Plan on another active day of storms and showers with similar concerns for flash flooding, hail, lightning, and winds. Simulations have been leaning toward less widespread activity, but with the deep monsoon moisture in place, we will still have quite a few storms out and about to monitor. Thursday offers the first day of 'relief' as moisture is projected to become more limited across the Sierra and western Nevada. Even still with precipitable water values around 0.5-0.7", we are still well within a thunderstorm-producing air mass. The risk may shift from heavy rain and flash flooding to strong, dry outflow winds but we will have to see just how much moisture scours out and how much lingers on through the end of the week. -Edan && .AVIATION... Scattered thunderstorms are the primary concern today, especially between 19Z and 03Z. Heavy rain and IFR conditions, strong outflow winds, small hail, and frequent lightning are the main threats with any thunderstorms near regional terminals. The best chance (40-50%) of thunderstorm impacts exists at KMMH with lesser odds of 30-40% at other terminals. Periods of fog and IFR conditions will return overnight and persist at KTRK through 15-16Z before dissipating. Otherwise, VFR conditions and areas of mid-upper clouds will prevail for tomorrow morning. Light rain showers may persist overnight through 12z Wednesday for KRNO, KMEV, and KCXP. -Salas/Edan && .REV Watches/Warnings/Advisories... NV...Flood Watch until 9 PM PDT this evening NVZ001>003. CA...Flood Watch until 9 PM PDT this evening CAZ071>073. &&
In the hours before
Local storm report, Aug 26, 1:01 PM PDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Reno NV
101 PM PDT Tue Aug 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM Hail 5 WNW Susanville 40.43N 120.75W
08/26/2025 E0.50 Inch Lassen CA Public
Spotter estimated marble-sized hail. Heavy
rain and near zero visibility with strong
winds.
&&
ELLocal storm report, Aug 26, 1:40 PM PDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Reno NV
140 PM PDT Tue Aug 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM Debris Flow Markleeville 38.69N 119.78W
08/26/2025 Alpine CA Dept of Highways
CHP reported 2 large rocks in northbound
lane on Highway 89 near Markleeville.
&&
ELLocal storm report, Aug 26, 1:50 PM PDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Reno NV
150 PM PDT Tue Aug 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM Debris Flow 4 SE Markleeville 38.66N 119.73W
08/26/2025 Alpine CA Law Enforcement
CHP reporting mud, dirt, rocks at SR 4 and
SR 89 junction south of Markleeville.
&&
ELThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:48 AM PDT | Flood Watch | REV | Alpine, El Dorado, Lassen, Mono, Nevada, Placer and 2 more | 19 hr |
| Aug 26, 12:48 PM PDT | Severe Thunderstorm Warning | REV | Lassen, Plumas | 27 min |
| Aug 26, 1:32 PM PDT | Areal Flood Advisory | REV | Alpine | 118 min |
| Aug 26, 2:37 PM PDT | Severe Thunderstorm Warning | REV | Lassen, Plumas | 38 min |
| Aug 26, 3:12 PM PDT | Areal Flood Advisory | REV | Lassen, Plumas | 3 hr |
| Aug 25, 5:03 PM PDT | Special Weather Statement | REV | Churchill | 42 min |
| Aug 25, 6:21 PM PDT | Special Weather Statement | REV | Washoe | 39 min |
| Aug 26, 2:41 PM PDT | Areal Flood Advisory | REV | Storey, Washoe | 2 hr |
| Aug 26, 3:08 PM PDT | Flash Flood Warning | REV | Storey, Washoe | 112 min |
| Aug 26, 3:14 PM PDT | Areal Flood Advisory | REV | Storey, Washoe | 110 min |
| Aug 26, 3:28 PM PDT | Flash Flood Warning | REV | Lyon, Storey | 3 hr |
| Aug 26, 3:31 PM PDT | Special Weather Statement | REV | 44 min | |
| Aug 26, 3:59 PM PDT | Areal Flood Advisory | REV | Lyon, Storey | 3 hr |
| Aug 26, 4:10 PM PDT | Flash Flood Warning | REV | Lyon, Storey, Washoe | 2 hr |
| Aug 26, 4:50 PM PDT | Special Weather Statement | REV | 40 min |
Nearby
Flash Flood Warnings in California, 2025Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.